MAUDE Adverse Event Report: ONKOS SURGICAL MY3D PERSONALIZED PELVIC RECONSTRUCTION; ACETABULAR RECONSTRUCTION IMPLANT

ONKOS SURGICAL MY3D PERSONALIZED PELVIC RECONSTRUCTION; ACETABULAR RECONSTRUCTION IMPLANT
Model Number PV-ACREC-04M
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery on (b)(6) 2023, a surgeon reported having difficulty fitting an acetabular reconstruction implant into the patient's anatomy.In order to fit the implant into the patient's anatomy, the implant was modified intra-operatively- the ischial flange was cut off using a metal cutting burr, resulting in the implant having only one flange.After modification, the procedure was able to be completed.This event will be reportable to the fda as a malfunction, as the issue could cause or contribute to a serious injury.
 
Additional Manufacturer Narrative
It was reported that during a my3d personalized pelvic reconstruction case on (b)(6) 2023, the surgeon had difficulty fitting the pelvic implant into patient anatomy.As a result, the ischial flange was cut off with a metal burr intra-operatively to fit the implant into the anatomy.The surgical delay which resulted was under 30 minutes.Ultimately, the implant was able to be placed into the patient and surgery was completed.The patient's anatomy, based on the scan used for design, presented a cavity in the posterior column.The design of the implant, which was approved by the surgeon, attempted to fill the void with a posterior abutment.During intra-operative placement, after removal of the hardware, the cavity was not present which resulted in the implant not matching the patient's anatomy.It is possible that the removal of previously implanted hardware created a change in anatomy which was not accurately accounted for during the design phase.Alternatively, artifacts from the previously implanted hardware in the scan data could have impacted the design of the device.Review of the my3d pelvic reconstruction system ifu identified the following excerpt, "prior hardware can create various degrees of artifact that may compromise the surgeon-engineer design team from identifying bone of poor quality.This failure to identify bone of sufficient quality can lead to improper fit of the custom component as well as early loosening if fit or bone quality is inadequate".

Brand Name
MY3D PERSONALIZED PELVIC RECONSTRUCTION
Common Device Name
ACETABULAR RECONSTRUCTION IMPLANT
Manufacturer (Section D)
ONKOS SURGICAL
77 e halsey rd
parsippany NJ 07054
Manufacturer Contact
upasana basnet
77 e halsey rd
parsippany, NJ 07054
MDR Report Key16924602
Report Number3013450937-2023-00075
Device Sequence Number12495181
Product Code LPH
UDI-Device IdentifierB278PVACREC04M0
UDI-PublicB278PVACREC04M0
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K212815
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2023
Device Model NumberPV-ACREC-04M
Device Catalogue NumberPV-ACREC-04M
Device Lot NumberC23-021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale